Colorado, 2006

Hail in Colorado, May 30, 2006

May 30, 2006 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 30, 2:02 AM MST, 4 hours 25 minutes earlier.

Area forecast discussion, May 30, 2:02 AM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
302 AM MDT TUE MAY 30 2006

.DISCUSSION...IN THE SHORT TERM...FORECAST CONCERNS REVOLVE
AROUND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ALOFT IN THE
VICINITY OF THE ELEVATED FRONTAL BOUNDARY ACROSS WESTERN KANSAS
AS UPPER SHORT WAVE ENERGY MOVES ACROSS THE REGION IN THE SOUTHWEST
FLOW ALOFT THIS MORNING AND THROUGH THE REMAINDER OF TODAY.
THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH
WEDNESDAY AS ADDITIONAL SHORT WAVE ENERGY WILL LIFT ACROSS THE
HIGH PLAINS AHEAD OF THE RIDGE THAT BEGINS TO AMPLIFY OVER THE
INTERMOUNTAIN REGION ON WEDNESDAY AND MOVES EAST OVER THE ROCKIES
AND HIGH PLAINS THROUGH THE LATTER HALF OF THE WEEK AND WEEKEND.

THE GFS HAS TEMPERATURES THAT ARE TOO COOL WITH POPS THAT ARE
OVERDONE TODAY WHILE POPS WEDNESDAY ARE MUCH LOWER. FEEL THE WARMER NAM
TEMPERATURES ARE MORE IN LINE TODAY EVEN AFTER TAKING IN
CONSIDERATION THE ADDITIONAL CLOUDINESS EXPECTED WITH THE
THUNDERSTORMS. ALSO HAVE A HIGHER CONFIDENCE IN THE HIGHER NAM
POPS ON WEDNESDAY. HAVE GONE WITH AN OVERALL GFS SOLUTION
INCORPORATING THE COMPROMISES MENTIONED ABOVE.

TEMPERATURES WILL FOLLOW A GENERAL TREND OF WARMING THROUGH THE
WEEK WITH A RETURN OF ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE
90S BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED FROM THURSDAY INTO
THE BEGINNING OF NEXT WEEK AS THE UPPER RIDGE PERSISTS OVER THE
REGION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, May 30, 4:26 AM MST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
526 AM MDT TUE MAY 30 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
626 AM CDT TUE MAY 30 2006 /526 AM MDT TUE MAY 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS AN AREA
SOUTH OF A LINE FROM MCCOOK NEBRASKA TO FLAGLER COLORADO. SOME OF THESE
STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS.

NORTH OF THE MCCOOK TO FLAGLER LINE...SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS ARE EXPECTED. DANGEROUS LIGHTNING WILL
ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE TRI-STATE REGION
THROUGH WEDNESDAY EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES
TRACKS ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE...BUT DANGEROUS LIGHTNING WILL
ACCOMPANY ANY THUNDERSTORMS THAT DO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART

The radar

The Goodland radar (KGLD), 82 km away, was scanning. The volume nearest the first event began at 13:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kit Carson

When
May 30, 6:27 AM MST
Where
Kit Carson County, 12 mi S of Stratton
Measured
1.25 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.133, -102.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513004.